Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 12, 2008, 8:33 AM AKDT. It took effect at May 12, 2008, 4:00 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 8:33 AM AKDT (16:33 UTC)
- In effect from
- May 12, 2008, 4:00 PM AKDT
- Expired
- May 12, 2008, 8:00 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 122133 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 133 PM ADT MON MAY 12 2008 AKZ111-130400- /X.NEW.PAFC.FW.W.0006.080513T0000Z-080513T0400Z/ MATANUSKA VALLEY- 133 PM ADT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...WHICH IS IN EFFECT FROM 4 PM ADT UNTIL 8 PM ADT THIS EVENING. SOUTHEAST WIND GUSTING TO 35 MPH COMBINED WITH HUMIDITY DOWN TO 30 PERCENT IS EXPECTED LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-130400- /X.NEW.PAFC.FW.W.0006.080513T0000Z-080513T0400Z/ COPPER RIVER BASIN- 133 PM ADT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG WIND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR STRONG WIND...WHICH IS IN EFFECT FROM 4 PM ADT UNTIL 8 PM ADT THIS EVENING. SOUTH WIND TO 30 MPH COMBINED WITH HUMIDITY DOWN AROUND 30 PERCENT IS EXPECTED LATE THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 130401 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 801 PM ADT MON MAY 12 2008 AKZ111-141-130515- /X.EXP.PAFC.FW.W.0006.000000T0000Z-080513T0400Z/ MATANUSKA VALLEY-COPPER RIVER BASIN- 801 PM ADT MON MAY 12 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 12, 12:05 AM AKDT, 8 hours 28 minutes earlier.
Area forecast discussion, May 12, 12:05 AM AKDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
505 AM ADT MON MAY 12 2008
.MODEL DISCUSSION...
MODELS IN VERY GOOD AGREEMENT ALLOWING FOR ONLY MINOR EDITS TO
INHERITED FORECAST. GFS WAS USED AS THE OVERALL SOLUTION AGAIN FOR
ITS GOOD RUN TO RUN CONSISTENCY.
.ANALYSIS AND UPPER LEVELS...
LARGE TROUGH OVER THE ENTIRE BERING AND ALEUTIANS AND INTO WESTERN
ALASKA WITH A CLOSED STACKED LOW OVER THE AK PENN. UPPER RIDGE TRIES
TO HOLD ON OVER THE WESTERN COAST OF NORTH AMERICA. AT THE
SURFACE...A STRONG OCCLUDED FRONT IS NEARING THE NORTH GULF COAST
FROM THE AK PENN LOW. THE FRONT IS PUSHING AGAINST THE SURFACE
REFLECTED WEST COAST RIDGE THAT EXTENDS ALONG THE NORTH GULF COAST.
THE PRESSURE GRADIENT IS PRODUCING STORM FORCE WINDS IN THE NORTHERN
COASTAL WATERS AND VERY STRONG WINDS OVER LAND INCLUDING HIGH WIND
WARNING CRITERIA THROUGH EASTERN TURNAGAIN ARM. THE FRONTAL
PRECIPITATION IS FALLING IN A DOWNSLOPE PATTERN ACROSS SOUTHERN
SOUTHCENTRAL DUE TO THE SOUTHEASTERLY FLOW. SHOWERS ARE SPREAD ACROSS
SOUTHWEST AK AS THE MOISTURE IS WRUNG OUT FROM THE ALASKA RANGE AND
OVER THE BERING IN THE NORTHWESTERLY FLOW.
.SHORT TERM FORECAST...
EAST AND SOUTH OF THE ALASKA RANGE...CLOUD COVER WILL STRETCH ACROSS
SOUTHCENTRAL TO DECREASE THE PREVIOUS FIRE WEATHER THREAT. THE
FRONTAL PRECIPITATION WILL STAY CONFINED MAINLY TO THE COASTAL ZONES
AS THE RIDGING TRIES TO HOLD ON THE THE NORTH GULF COAST.
SOUTHEASTERLY FLOW WILL KEEP THE PRECIPITATION IN A DOWNSLOPE PATTERN
UNTIL EARLY TUESDAY MORNING WHEN WINDS TURN MORE SOUTHERLY. SHOWERS
WILL THEN STICK AROUND THROUGH WEDNESDAY AS AN UPPER TROUGH SLOWLY
PASSES OVERHEAD. THE NEXT NORTH PACIFIC LOW WILL PUSH A FRONTAL BAND
TOWARD THE NORTH GULF COAST WEDNESDAY AFTERNOON FOR ANOTHER ROUND OF
WIND AND RAIN FOR SOUTHCENTRAL.
SW MAINLAND...STRONG GAP WINDS WILL CONTINUE TODAY THEN WEAKEN
TUESDAY AS THE AK PENN LOW WEAKENS AND MOVES TO THE WEST. EXPECT
SHOWERS TO STAY AROUND UNDER THE UPPER TROUGH. WEDNESDAY WILL SEE AN
INCREASE IN THE CHANCE FOR RAIN FOR BRISTOL BAY AS FLOW TURNS FROM
THE SOUTHEAST TO THE SOUTH.
BERING AND ALEUTIANS...SHOWERY WEATHER WILL CONTINUE AS THE LARGE
UPPER TROUGH HOLDS OVER THE AREA THROUGH MIDWEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 125
MARINE...STORM 120
...GALE 125 130 132 138 140 155 170 175 176
FIRE WEATHER...NONE
LR MAY 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| May 11, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 11, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 12, 11:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| May 12, 11:00 AM AKDT | Gale Warning | AFC | 4 hr | |
| May 12, 11:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| May 12, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 12, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 12, 2:40 PM AKDT | Small Craft Advisory | AFC | 8 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.